Alert archive / Nevada / Winter Storm Warnings in 2016
Winter Storm Warning 5, NWS Elko, NV
NWS Elko, NV issued this winter storm warning at Apr 24, 2016, 2:03 PM PDT for Elko County, White Pine County, Nevada. It took effect at Apr 24, 2016, 11:00 PM PDT. It was in force for 27 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 24, 2016, 2:03 PM PDT (21:03 UTC)
- In effect from
- Apr 24, 2016, 11:00 PM PDT
- Expired
- Apr 26, 2016, 2:07 AM PDT
- In force
- 27 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 5:38 PM PDT | HEAVY SNOW 14 | 16 Sse Mountain City, NV | WILDHORSE COOP OBSERVER - ELEVATION 6239 FT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
965 WWUS45 KLKN 242103 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 203 PM PDT SUN APR 24 2016 NVZ031-034-251200- /O.UPG.KLKN.WS.A.0003.160425T1200Z-160426T1800Z/ /O.NEW.KLKN.WS.W.0005.160425T0600Z-160426T0600Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS 203 PM PDT SUN APR 24 2016 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT MONDAY. * SNOW ACCUMULATIONS...3 TO 8 INCHES VALLEYS...1 TO 2 FEET MOUNTAINS. * WINDS...NORTH TO NORTHWEST 15 TO 25 MPH GUSTING TO 45 MPH MONDAY AFTERNOON AND EVENING. * IMPACTS...SNOW...HEAVY AT TIMES...WILL LEAD TO SNOW COVERED ROADS. BLOWING OR DRIFTING OF SNOW IS LIKELY IN AREAS PRONE TO NORTHERLY WINDS. VISIBILITIES WILL BE REDUCED AT TIMES MAKING TRAVEL EVEN MORE CHALLENGING. * FOR A DETAILED VIEW OF THE HAZARD AREA... VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW, SLEET, AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ035>039-041-251200- /O.NEW.KLKN.WW.Y.0013.160425T1000Z-160425T2200Z/ WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT... DUCKWATER...CURRANT SUMMIT 203 PM PDT SUN APR 24 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 3 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 3 AM TO 3 PM PDT MONDAY. * SNOW ACCUMULATIONS...2-5 INCHES IN MOST VALLEY AREAS ABOVE 5000 FEET. LOCATIONS ALONG NORTHERN SLOPES OF MOUNTAINS MAY SEE SLIGHTLY HIGHER ACCUMULATIONS. * TIMING...RAIN SHOWERS HAVE DEVELOPED THIS AFTERNOON...AND ARE EXPECTED TO TRANSITION TO SNOW TONIGHT INTO EARLY MONDAY MORNING AS SNOW LEVELS LOWER TO VALLEY FLOORS. SNOW SHOWERS WILL CONTINUE THROUGH MONDAY AFTERNOON. * WINDS...NORTHWEST WINDS OF 10-15 MPH EARLY MONDAY MORNING WILL INCREASE TO 15-25 MPH WITH GUSTS TO 45 MPH IN MANY LOCATIONS DURING THE MID-MORNING AND AFTERNOON HOURS. * IMPACTS...MINOR TO MODERATE SNOW ACCUMULATIONS ARE EXPECTED ON ROAD SURFACES GENERALLY ABOVE 5500 FEET. ADDITIONALLY...GUSTY NORTHWESTERLY WINDS MAY COMBINE WITH THE SNOW AND LEAD TO REDUCED VISIBILITIES...ALONG WITH BLOWING AND OR DRIFTING OF SNOW IN AREAS PRONE TO NORTHWEST WINDS. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ JR
4 follow-up statements
259 WWUS45 KLKN 250931 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 231 AM PDT MON APR 25 2016 NVZ031-034-260000- /O.CON.KLKN.WS.W.0005.000000T0000Z-160426T0600Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS 231 AM PDT MON APR 25 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT MONDAY. * SNOW ACCUMULATIONS...3 TO 8 INCHES VALLEYS...1 TO 2 FEET MOUNTAINS. * WINDS...NORTH TO NORTHWEST 15 TO 25 MPH GUSTING TO 45 MPH MONDAY AFTERNOON AND EVENING. * IMPACTS...SNOW...HEAVY AT TIMES...WILL LEAD TO SNOW COVERED ROADS. BLOWING OR DRIFTING OF SNOW IS LIKELY IN AREAS PRONE TO NORTHERLY WINDS. VISIBILITIES WILL BE REDUCED AT TIMES MAKING TRAVEL EVEN MORE CHALLENGING. * FOR A DETAILED VIEW OF THE HAZARD AREA... VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET... AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ035>039-041-252200- /O.CON.KLKN.WW.Y.0013.160425T1000Z-160425T2200Z/ WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT... DUCKWATER...CURRANT SUMMIT 231 AM PDT MON APR 25 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * SNOW ACCUMULATIONS...2-5 INCHES IN MOST VALLEY AREAS ABOVE 5000 FEET. LOCATIONS ALONG NORTHERN SLOPES OF MOUNTAINS MAY SEE SLIGHTLY HIGHER ACCUMULATIONS. * TIMING...RAIN SHOWERS ARE EXPECTED TO TRANSITION TO SNOW THIS MORNING AS SNOW LEVELS LOWER TO VALLEY FLOORS. SNOW SHOWERS WILL CONTINUE THROUGH THIS AFTERNOON. * WINDS...NORTHWEST WINDS OF 10-15 MPH EARLY THIS MORNING WILL INCREASE TO 15-25 MPH WITH GUSTS TO 45 MPH IN MANY LOCATIONS DURING THE MID-MORNING AND AFTERNOON HOURS. * IMPACTS...MINOR TO MODERATE SNOW ACCUMULATIONS ARE EXPECTED ON ROAD SURFACES GENERALLY ABOVE 5500 FEET. ADDITIONALLY... GUSTY NORTHWESTERLY WINDS MAY COMBINE WITH THE SNOW AND LEAD TO REDUCED VISIBILITIES...ALONG WITH BLOWING AND OR DRIFTING OF SNOW IN AREAS PRONE TO NORTHWEST WINDS. * FOR A DETAILED VIEW OF THE HAZARD AREA... VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ LW
275 WWUS45 KLKN 252126 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 226 PM PDT MON APR 25 2016 NVZ041-252230- /O.CAN.KLKN.WW.Y.0013.000000T0000Z-160425T2200Z/ NORTHEASTERN NYE COUNTY- 226 PM PDT MON APR 25 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... SCATTERED SNOW SHOWERS WILL CONTINUE OVER NORTHEAST NYE COUNTY THIS EVENING. LOCAL ACCUMULATIONS OF 1 TO 2 INCHES OF SNOW IS POSSIBLE OVER THE MOUNTAINS...BUT ONLY SPOTTY LIGHT ACCUMULATIONS WILL OCCUR AT VALLEY LOCATIONS. THEREFORE THE WINTER WEATHER ADVISORY IS CANCELLED. $$ NVZ031-034-260930- /O.EXT.KLKN.WS.W.0005.000000T0000Z-160426T1200Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS 226 PM PDT MON APR 25 2016 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... * SNOW ACCUMULATIONS...3 TO 8 INCHES VALLEYS...1 TO 2 FEET MOUNTAINS. * WINDS...NORTH TO NORTHWEST 15 TO 25 MPH GUSTING TO 45 MPH MONDAY AFTERNOON AND EVENING. * IMPACTS...SNOW...HEAVY AT TIMES...WILL LEAD TO SNOW COVERED ROADS. BLOWING OR DRIFTING OF SNOW IS LIKELY IN AREAS PRONE TO NORTHERLY WINDS. VISIBILITIES WILL BE REDUCED AT TIMES MAKING TRAVEL EVEN MORE CHALLENGING. * FOR A DETAILED VIEW OF THE HAZARD AREA... VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET... AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ035-039-260930- /O.EXT.KLKN.WW.Y.0013.000000T0000Z-160426T1200Z/ WHITE PINE COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...WELLS...PEQUOP SUMMIT 226 PM PDT MON APR 25 2016 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... * SNOW ACCUMULATIONS...2-5 INCHES ARE EXPECTED IN MOST VALLEY AREAS. LOCATIONS ALONG NORTHERN SLOPES OF MOUNTAINS MAY SEE SLIGHTLY HIGHER ACCUMULATIONS. * TIMING...SNOW SHOWERS WILL CONTINUE TONIGHT BEFORE TAPERING OFF AROUND DAYBREAK. * WINDS...NORTHWEST WINDS OF 15-25 MPH WITH GUSTS TO 35 MPH THIS EVENING WILL TAPER OFF TO GUSTS IN THE 20-25 MPH RANGE OVERNIGHT. * IMPACTS...MINOR TO MODERATE SNOW ACCUMULATIONS ARE EXPECTED ON ROAD SURFACES GENERALLY ABOVE 5500 FEET. ADDITIONALLY... GUSTY NORTHWESTERLY WINDS MAY COMBINE WITH THE SNOW AND LEAD TO REDUCED VISIBILITIES...ALONG WITH BLOWING AND OR DRIFTING OF SNOW IN AREAS PRONE TO NORTHWEST WINDS. * FOR A DETAILED VIEW OF THE HAZARD AREA... VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ037-260600- /O.EXT.KLKN.WW.Y.0013.000000T0000Z-160426T0600Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT 226 PM PDT MON APR 25 2016 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... * SNOW ACCUMULATIONS...2-5 INCHES IN MOST VALLEY AREAS ABOVE 5000 FEET. LOCATIONS ALONG NORTHERN SLOPES OF MOUNTAINS MAY SEE SLIGHTLY HIGHER ACCUMULATIONS. * TIMING...SNOW SHOWERS WILL CONTINUE THROUGH THIS EVENING. * WINDS...NORTHWEST WINDS OF 15-25 MPH WITH GUSTS TO 35 MPH THIS EVENING WILL TAPER OFF TO GUSTS IN THE 20-25 MPH RANGE OVERNIGHT. * IMPACTS...MINOR TO MODERATE SNOW ACCUMULATIONS ARE EXPECTED ON ROAD SURFACES GENERALLY ABOVE 5500 FEET. ADDITIONALLY... GUSTY NORTHWESTERLY WINDS MAY COMBINE WITH THE SNOW AND LEAD TO REDUCED VISIBILITIES...ALONG WITH BLOWING AND OR DRIFTING OF SNOW IN AREAS PRONE TO NORTHWEST WINDS. * FOR A DETAILED VIEW OF THE HAZARD AREA... VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ036-038-260930- /O.EXT.KLKN.WW.Y.0013.000000T0000Z-160426T1200Z/ NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...EMIGRANT PASS...SPRING CREEK 226 PM PDT MON APR 25 2016 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY ABOVE 5500 FEET... * SNOW ACCUMULATIONS...2-5 INCHES IN MOST VALLEY AREAS ABOVE 5500 FEET. LOCATIONS ALONG NORTHERN SLOPES OF MOUNTAINS MAY SEE SLIGHTLY HIGHER ACCUMULATIONS...INCLUDING SPRING CREEK. * TIMING...SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT...BEFORE TAPERING OFF AROUND DAYBREAK. * WINDS...NORTHWEST WINDS OF 15-25 MPH WITH GUSTS TO 35 MPH THIS EVENING WILL TAPER OFF TO GUSTS IN THE 20-25 MPH RANGE OVERNIGHT. * IMPACTS...MINOR TO MODERATE SNOW ACCUMULATIONS ARE EXPECTED ON ROAD SURFACES GENERALLY ABOVE 5500 FEET. ADDITIONALLY... GUSTY NORTHWESTERLY WINDS MAY COMBINE WITH THE SNOW AND LEAD TO REDUCED VISIBILITIES...ALONG WITH BLOWING AND OR DRIFTING OF SNOW IN AREAS PRONE TO NORTHWEST WINDS. * FOR A DETAILED VIEW OF THE HAZARD AREA... VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$
314 WWUS45 KLKN 260413 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 913 PM PDT MON APR 25 2016 NVZ037-260515- /O.CAN.KLKN.WW.Y.0013.000000T0000Z-160426T0600Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 913 PM PDT MON APR 25 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... RADAR TRENDS CONTINUE TO SHOW DIMINISHING RETURNS ACROSS SOUTHERN LANDER AND EUREKA COUNTIES. WITH THE THREAT FOR ACCUMULATING SNOWFALL PASSING...THE WINTER WEATHER ADVISORY IS BEING CANCELED EARLY. SOME ISOLATED TO SCATTERED SNOW SHOWERS WILL BE POSSIBLE DURING THE OVERNIGHT...BUT LITTLE TO NO ACCUMULATION IS EXPECTED. $$ NVZ031-034-261200- /O.CON.KLKN.WS.W.0005.000000T0000Z-160426T1200Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS 913 PM PDT MON APR 25 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 4 INCHES VALLEYS...3 TO 8 INCHES MOUNTAINS. * WINDS...NORTH TO NORTHWEST 5 TO 15 MPH. * IMPACTS...SNOW...HEAVY AT TIMES...WILL LEAD TO SNOW COVERED ROADS. VISIBILITIES WILL BE REDUCED AT TIMES MAKING TRAVEL EVEN MORE CHALLENGING. * FOR A DETAILED VIEW OF THE HAZARD AREA... VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ035-039-261200- /O.CON.KLKN.WW.Y.0013.000000T0000Z-160426T1200Z/ WHITE PINE COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...WELLS...PEQUOP SUMMIT 913 PM PDT MON APR 25 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * SNOW ACCUMULATIONS...UP TO TWO ADDITIONAL INCHES ARE EXPECTED IN MOST VALLEY AREAS. LOCATIONS ALONG THE NORTHERN SLOPES OF MOUNTAINS MAY SEE SLIGHTLY HIGHER ACCUMULATIONS. * TIMING...SNOW SHOWERS WILL CONTINUE TONIGHT BEFORE TAPERING OFF AROUND DAYBREAK. * WINDS...NORTHWEST WINDS OF 10 TO 15 MPH WITH GUSTS TO 25 MPH. * IMPACTS...MINOR TO MODERATE SNOW ACCUMULATIONS ARE EXPECTED ON ROAD SURFACES GENERALLY ABOVE 5500 FEET. ADDITIONALLY... GUSTY NORTHWESTERLY WINDS MAY COMBINE WITH THE SNOW AND LEAD TO REDUCED VISIBILITIES...ALONG WITH BLOWING AND OR DRIFTING OF SNOW IN AREAS PRONE TO NORTHWEST WINDS. * FOR A DETAILED VIEW OF THE HAZARD AREA... VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ036-038-261200- /O.CON.KLKN.WW.Y.0013.000000T0000Z-160426T1200Z/ NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...EMIGRANT PASS...SPRING CREEK 913 PM PDT MON APR 25 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY ABOVE 5500 FEET... * SNOW ACCUMULATIONS...UP TO AN ADDITIONAL TWO INCHES OF SNOW IN MOST VALLEY AREAS ABOVE 5500 FEET. LOCATIONS ALONG NORTHERN SLOPES OF MOUNTAINS MAY SEE SLIGHTLY HIGHER ACCUMULATIONS...INCLUDING SPRING CREEK AND LAMOILLE. * TIMING...SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT...BEFORE TAPERING OFF AROUND DAYBREAK. * WINDS...NORTHWEST WINDS OF 10 TO 15 MPH WITH GUSTS TO 25 MPH. * IMPACTS...MINOR TO MODERATE SNOW ACCUMULATIONS ARE EXPECTED ON ROAD SURFACES GENERALLY ABOVE 5500 FEET. ADDITIONALLY... GUSTY NORTHWESTERLY WINDS MAY COMBINE WITH THE SNOW AND LEAD TO REDUCED VISIBILITIES...ALONG WITH BLOWING AND OR DRIFTING OF SNOW IN AREAS PRONE TO NORTHWEST WINDS. * FOR A DETAILED VIEW OF THE HAZARD AREA... VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$
862 WWUS45 KLKN 260907 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 207 AM PDT TUE APR 26 2016 NVZ031-034-261015- /O.CAN.KLKN.WS.W.0005.000000T0000Z-160426T1200Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- 207 AM PDT TUE APR 26 2016 ...WINTER STORM WARNING IS CANCELLED... LITTLE OR NO ADDITIONAL SNOWFALL IS EXPECTED. $$ NVZ035-036-038-039-261015- /O.CAN.KLKN.WW.Y.0013.000000T0000Z-160426T1200Z/ WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- 207 AM PDT TUE APR 26 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... LITTLE OR NO ADDITIONAL SNOWFALL IS EXPECTED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Apr 24, 2:03 PM PDT, 0 minutes earlier.
Area forecast discussion, Apr 24, 2:03 PM PDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 203 PM PDT SUN APR 24 2016 .SYNOPSIS...A COUPLE MORE STORMS WILL IMPACT THE GREAT BASIN THIS WEEK. THE FIRST ONE IS BRINGING VALLEY RAINS THIS EVENING...WHICH WILL CHANGE OVER TO SNOW LATE TONIGHT. TRAVEL WILL BE IMPACTED MONDAY MORNING AND AFTERNOON ON MANY SUMMITS AND HIGHER ELEVATION VALLEY AREAS. PRECIPITATION LATER THIS WEEK IS EXPECTED TO BE RAIN IN THE VALLEYS WITH MORE SNOW TO THE MOUNTAINS. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. TROUGH ENERGY DIGGING IN ACROSS THE GREAT BASIN TONIGHT INTO MONDAY WILL SPREAD MODERATE AMOUNTS OF MOISTURE ACROSS THE CWA BEFORE EXITING TO THE EAST MONDAY EVENING. EXPECT VALLEY RAINS THIS EVENING TO CHANGE OVER TO SNOW LATE TONIGHT INTO MONDAY MORNING DOWN TO AROUND 4500 FEET...WHICH WILL MEAN ALL BUT THE LOWEST VALLEY LOCATIONS. NOT EXPECTING MUCH IF ANY SNOW ACCUMULATIONS ON ROADWAYS BELOW 5500 FEET UNLESS A HEAVY SNOW SHOWER DEVELOPS...ALTHOUGH GRASS AND OTHER SLIGHTLY COOLER SURFACES MAY SEE SOME ACCUMULATIONS. MOST VALLEY LOCATIONS WITH ELEVATIONS ABOVE 5500 FEET SHOULD SEE 1-5 INCHES OF SNOW BY MONDAY AFTERNOON. LOCATIONS ALONG THE NORTHERN SLOPES OF MOUNTAINS SUCH AS SPRING CREEK IN ELKO COUNTY MAY SEE HIGHER SNOW AMOUNTS DUE TO UPSLOPE ENHANCEMENT WITH THE NORTHERLY WINDS. AS FOR NORTHERN ELKO COUNTY AND THE RUBY MOUNTAINS...THE WINTER WEATHER WATCHES HAVE BEEN ELEVATED TO WINTER STORM WARNINGS...WITH SLIGHT ADJUSTMENTS TO THE TIMING OF THE EVENT. ADDITIONALLY...WIND ADVISORIES HAVE BEEN ISSUED FOR HUMBOLDT AND NORTHWESTERN NYE COUNTIES FOR MOST OF THE DAY ON MONDAY AS NORTHWESTERLY WINDS RISE WITH THE TIGHTENING OF SURFACE GRADIENTS ALONG WITH MID-LEVEL WINDS MIXING DOWN. SHOWERS TAPER OFF MONDAY NIGHT INTO TUESDAY AS NORTHWESTERLY FLOW MOVES IN OVER THE GREAT BASIN. BY TUESDAY NIGHT ANOTHER TROUGH WILL DIG IN ALONG THE WEST COAST...WITH MORE PRECIPITATION MOVING INTO NORTHERN AND CENTRAL NEVADA WEDNESDAY. THIS NEXT SYSTEM WILL BE WARMER HOWEVER...WITH MOST VALLEY PRECIPITATION FALLING AS RAIN. MOUNTAINS WILL SEE MORE SNOW. .LONG TERM...WEDNESDAY THROUGH NEXT SUNDAY THE PERIOD LOOKS UNSETTLED WITH BELOW AVERAGE TEMPERATURES. MODEL AGREEMENT IS OK ON THE OVERALL PATTERN BUT STILL DISAGREE ON SYNOPTIC AND MESOSCALE DETAILS. SPECIFICALLY...AS A 500MB SHORTWAVE RIDGE EXISTS THE STATE...ANOTHER SYSTEM DIVES SOUTH ALONG THE SIERRAS MTNS...FORMING ANOTHER 500MB CLOSED LOW OVER SOUTHWESTERN NV BY WEDNESDAY NIGHT...WITH THE APPARENT SFC LOW NEAR VEGAS. THIS WILL SPREAD PRECIP IN THE WESTERN AREAS BEGINNING WEDNESDAY AFTERNOON...PUSHING EASTWARD ACROSS CENTRAL NEVADA WEDNESDAY NIGHT. BY THURSDAY...ANOTHER SHORT WAVE WILL DIVE SOUTH INTO THE BASE OF THE TROF...WHICH IN TURN DIGS THE MAIN 500MB LOW SOUTHEAST INTO NORTHERN AZ. THERE ARE DISAGREEMENTS ON HOW FAR SOUTHWARD THIS SHORTWAVE WILL GO..AND THEREFORE WHERE THE 500MB LOW ENDS UP BY THURSDAY EVENING. ADDITIONALLY...THEY ALSO DISAGREE AND FAR WESTWARD THE 500MB CLOSED LOW FROM THE SYSTEM THAT JUST HIT THE STATE ON MONDAY AND TUESDAY GETS PULL BACKWARDS INTO MONTANA. DESPITE THESE DISAGREEMENTS...CENTRAL NV WILL SEE THE GREATEST IMPACT FROM THE SYSTEM WITH SOME AREAS PICKING UP OVER 1 INCH OR MORE OF EQUIVALENT PRECIP WEDNESDAY NIGHT THROUGH THURSDAY. TOO EARLY TO SAY WHERE THE FRONTAL OR WRAP AROUND BAND WILL SET UP...BUT LIKELY SOMEWHERE IN NE NYE OR WHITE PINE COUNTY AREAS. THE OTHER CHALLENGE WITH THIS SYSTEM IS SNOW LEVELS. IT CURRENTLY LOOKS WARMER THAN THE PREVIOUS ONE SO ELEVATIONS BELOW 6500 FT SHOULD SEE ALL RAIN; HOWEVER...SOME WINTER HEADLINES ARE LIKELY REQUIRED FOR THE HIGHER ELEVATIONS INCLUDING SOME SUMMITS. FURTHER NORTH...SHOWERS ARE EXPECTED WEDNESDAY NIGHT THROUGH THURSDAY WITH MUCH LIGHT AMOUNTS OF QPF. WRAP AROUND MOISTURE FROM THE TWO 500MB LOWS TO THE EAST CONTINUE THE SHOWER CHANCES IN EASTERN NV ON FRIDAY...ALBEIT LESS THAN ON THURSDAY. WESTERN AREAS ARE LIKELY TO REMAIN DRY WITH SLIGHTLY WARMER TEMPS ON FRIDAY. BY SATURDAY...A WEAK FRONTAL SYSTEM DIGS SOUTHEAST INTO NORTHERN NV UNDERNEATH THE NW FLOW ALOFT...PRODUCING SOME SHOWERS ONCE AGAIN IN MAINLY EASTERN NV. FINALLY...ON SUNDAY..THIS FRONTAL SYSTEM DEVELOPS ANOTHER CLOSED 500MB LOW...BUT THIS TIME ITS IN UTAH SO THE EFFECTS ARE MINIMAL WITH MAINLY KEEPING SFC AND FLOW ALOFT OUT OF THE NORTH OR NORTHWEST ON SUNDAY WITH A SHOWER OR TWO ALONG THE UT/NV BORDER. AS FOR TEMPS...MAINLY 40S AND 50S ON WEDNESDAY AND THURSDAY UNDER QUITE A BIT OF CLOUD COVER AND PRECIP BEFORE WARMING TO NEAR OR IN THE 60S ON FRIDAY. UPPER 50S TO UPPER 60S ON SATURDAY AND SUNDAY WITH A FEW LOCATIONS HITTING THE 70S IN NW NYE AND NW HUMBOLDT COUNTY ON SUNDAY. && .AVIATION...DETERIORATING CONDITIONS THIS EVENING AND OVERNIGHT FOR ALL SITES. SHOWERS AND/OR PERIODS OF RAIN SHOULD HIT KWMC FIRST BEFORE KELY AND KEKO EXPERIENCE LATER TONIGHT AS CIGS LOWER TO MVFR...AND EVENTUALLY IFR. CHANGE OVER TO SNOW IS NOT EXPECTED TO OCCUR UNTIL TOMORROW MORNING FOR KELY AND KEKO; HOWEVER...NO ACCUMULATION IS EXPECTED ON RUNWAYS DUE TO WARM SURFACES AND AIR TEMP REMAINING SLIGHTLY ABOVE FREEZING. AS FOR KWMC AND KTPH...SNOW IS NOT EXPECTED...HOWEVER THE NORTHERLY WINDS WILL INCREASE THROUGHOUT THE PERIOD...HITTING 30 MPH SUSTAIN BY EARLY TOMORROW MORNING. AS EXPECTED...ICING AND TURBULENCE WILL ALSO BE AN ISSUE ALOFT. && .HYDROLOGY...RIVERS CREEKS AND STREAMS HAVE BEEN FLOWING WITHOUT MUCH INCIDENT THIS SPRING SEASON AND IT HAS BEEN NICE TO HAVE THE WATER BACK. HOWEVER WITH THE EXPECTED NEW SNOWFALL...PERIODS OF RAIN ON SNOW...AND PROJECTED WARMER TEMPERATURES BY THE MIDDLE OF NEXT WEEK...SOME CREEKS RUNNING OFF THE MOUNTAINS MAY EXCEED BANK-FULL. LAMOILLE CREEK AND MARTIN CREEK ARE TWO NAMED CREEKS TO WATCH IF SNOW-MELT ESCALATES HOWEVER THERE ARE NUMEROUS SMALL CHANNELS ORIGINATING IN THE MOUNTAINS THAT MAY CAUSE FLOODING ISSUES OR SOGGY ROADWAYS. && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 11 PM THIS EVENING TO 11 PM PDT MONDAY FOR NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE. WIND ADVISORY FROM 9 AM TO 5 PM PDT MONDAY FOR HUMBOLDT COUNTY. WINTER WEATHER ADVISORY FROM 3 AM TO 3 PM PDT MONDAY FOR NORTHEASTERN NYE COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-SOUTH CENTRAL ELKO COUNTY-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-SOUTHWESTERN ELKO COUNTY-WHITE PINE COUNTY. WIND ADVISORY FROM 5 AM TO 11 PM PDT MONDAY FOR NORTHWESTERN NYE COUNTY. && 96/85/85
Hazardous weather outlook, Apr 24, 2:31 AM PDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 231 AM PDT SUN APR 24 2016 NVZ030-031-033>041-251200- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 231 AM PDT SUN APR 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. AS THE NEXT SYSTEM APPROACHES FROM THE WEST...RAIN SHOWERS WILL SPREAD THROUGH HUMBOLDT COUNTY THIS MORNING. RAIN SHOWERS AND THUNDERSTORMS WILL BREAK OUT AHEAD OF AND ALONG A COLD FRONT AS IT BEGINS TO MAKE ITS WAY EAST ACROSS THE STATE THIS AFTERNOON AND EARLY EVENING. COOLER AIR WILL MOVE IN OVERNIGHT AND SNOW LEVEL WILL BEGIN TO FALL PROVIDING FOR A MIX OF RAIN AND SNOW IN THE VALLEYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THROUGH TUESDAY...THIS PERIOD MAY HAVE SOME TRAVEL IMPACTS. A WINTER STORM WATCH IS IN EFFECT FOR NORTHERN ELKO COUNTY AND THE RUBY MOUNTAINS. 4 TO 8 INCHES OF SNOW IS EXPECTED IN THE HIGHER VALLEYS OF NORTHERN ELKO COUNTY AND UP TO 2 FEET MAY ACCUMULATE IN THE JARBIDGE WILDERNESS AREA AND ON THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE. AS SNOW CONTINUES TO FALL THROUGH MONDAY AFTERNOON AND INTO TUESDAY MORNING...ROADWAY ACCUMULATION BECOMES MORE LIKELY AND SEVERAL INCHES OF ACCUMULATION IS POSSIBLE IN THE VALLEYS ALL ACROSS NORTHERN AND CENTRAL NEVADA OVERNIGHT. HUMBOLDT COUNTY IS THE EXCEPTION AND WILL RECEIVE LIGHTER AMOUNTS OF SNOW. HOWEVER THAT IS THE OTHER CONSIDERATION...WINDS WILL BE STRONGEST ACROSS HUMBOLDT COUNTY MONDAY AFTERNOON HOWEVER IT WILL BE WINDY ALL ACROSS THE WESTERN HALF OF THE FORECAST AREA...HUMBOLDT LANDER EUREKA AND NYE COUNTIES. SHOWERS WILL TAPER OFF TUESDAY. WEDNESDAY THROUGH SATURDAY. THERE IS ANOTHER STORM EXPECTED TO BRING MORE PRECIPITATION WEDNESDAY THROUGH FRIDAY. WITH A SUBSTANTIAL LATE SEASON SNOWPACK...POSSIBLE RAIN ON SNOW...AND WARMER TEMPERATURES EXPECTED...THERE IS POTENTIAL FOR SOME FLOODING ISSUES AS STREAMS FLOW STRONG OFF THE MOUNTAINS. TWO PARTICULARLY FLASHY SITES...LAMOILLE CREEK AND MARTIN CREEK...ARE TWO TO WATCH CLOSELY IN THIS SITUATION. HOWEVER ALL STREAMS EMANATING FROM THE MOUNTAINS COULD EXCEED BANK-FULL OR CREATE WASHOUTS ALONG RURAL ROADS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. LW
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 2:03 PM PDT | Wind Advisory | LKN | Humboldt, Nye | 31 hr |
| Apr 24, 2:03 PM PDT | Winter Weather Advisory | LKN | Elko, Eureka, Lander, Nye, White Pine | 36 hr |
Nearby
Winter Storm Warnings in Nevada, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.